Alert archive / Tennessee / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 129, NWS Nashville, TN

September 10, 2019Davidson County, Sumner County, Wilson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Sep 10, 2019, 5:18 PM CDT for Davidson County, Sumner County, Wilson County, Tennessee. It was in force for 27 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 10, 2019, 5:18 PM CDT (22:18 UTC)
Expired
Sep 10, 2019, 5:45 PM CDT
In force
27 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Davidson County, TN, Sumner County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 8 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 10, 5:23 PM CDTHAIL 11 N Hendersonville, TNQUARTER SIZE HAIL REPORTED ONE MILE NORTH OF HENDERSONVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.3 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2019-09-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 23 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2019-09-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
23 J/kg
Mixed-layer CIN
-330 J/kg
Mixed-layer LCL
1957 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

411 
WUUS54 KOHX 102218
SVROHX
TNC037-165-189-102245-
/O.NEW.KOHX.SV.W.0129.190910T2218Z-190910T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
518 PM CDT Tue Sep 10 2019

The National Weather Service in Nashville has issued a

* Severe Thunderstorm Warning for...
  Northeastern Davidson County in Middle Tennessee...
  Southwestern Sumner County in Middle Tennessee...
  Northwestern Wilson County in Middle Tennessee...

* Until 545 PM CDT.

* At 518 PM CDT, a severe thunderstorm was located over Lakewood, or 
  10 miles northeast of Nashville, moving east at 15 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Madison, Hendersonville, Mount Juliet, Goodlettsville, Lakewood and
  Old Hickory.

This includes Interstate 65 near mile marker 91, and between mile
markers 95 and 96.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Continuous cloud to ground lightning is occurring with this storm. 
Move indoors immediately. Lightning is one of nature's leading 
killers. Remember, if you can hear thunder, you are close enough to 
be struck by lightning.

Brief heavy rainfall is occurring with this storm, and may lead to 
minor flash flooding. Do not drive your vehicle through flooded 
roadways.

&&

LAT...LON 3622 8676 3633 8670 3631 8650 3620 8651
TIME...MOT...LOC 2217Z 272DEG 12KT 3625 8663 

HAIL...<.75IN
WIND...60MPH
 
$$
31
1 follow-up statement
355 
WWUS54 KOHX 102230
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
530 PM CDT Tue Sep 10 2019

TNC037-165-189-102245-
/O.CON.KOHX.SV.W.0129.000000T0000Z-190910T2245Z/
Davidson TN-Sumner TN-Wilson TN-
530 PM CDT Tue Sep 10 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHEASTERN DAVIDSON...SOUTHWESTERN SUMNER AND WEST CENTRAL
WILSON COUNTIES...

At 530 PM CDT, a severe thunderstorm was located over 
Hendersonville, or 11 miles southwest of Gallatin, moving southeast 
at 25 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Madison, Hendersonville, Mount Juliet, Goodlettsville, Lakewood and
Old Hickory.

This includes Interstate 65 near mile marker 92, and between mile
markers 95 and 96.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Brief heavy rainfall is occurring with this storm, and may lead to 
minor flash flooding. Do not drive your vehicle through flooded 
roadways.

&&

LAT...LON 3622 8674 3626 8674 3630 8672 3633 8669
      3632 8657 3628 8650 3620 8651 3622 8673
TIME...MOT...LOC 2228Z 305DEG 20KT 3625 8658 

HAIL...<.75IN
WIND...60MPH
 
$$
31

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 2:25 PM CDT, 2 hours 53 minutes earlier.

Area forecast discussion, Sep 10, 2:25 PM CDT, 2 hours 53 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
225 PM CDT Tue Sep 10 2019

.DISCUSSION...

The main wx story continues to be hot and humid conditions
through this work week. Heat index values will top out around 100
each afternoon, except low to mid 90s Plateau.

A large upper level ridge will continue to be centered over the
southeast and Tn Valley through Friday. This pattern will keep
high temperatures running around 10 degrees above normal. Although
it will be quite humid, the humidity will not be as oppressive as
earlier this summer, so overnight lows will drop to tolerable
levels.

A pocket of moisture rotating around the high pressure has already
started to produce a couple of showers this afternoon. We will
continue to see a few showers or brief storms popping up through
the rest of the afternoon and early evening as deeper moisture
comes in from the southwest accompanied by a weak disturbance.
Subsidence under the ridge will keep the activity from becoming
very strong or widespread, so we should not expect any real relief
from the dry pattern that has developed over the past couple of
weeks.

Temperatures have over-achieved a little today with BNA reaching
95 by Noon. Wednesday temps may be a degree or 2 lower with more
mid and high level clouds overhead. The small chance for a shower
or thunderstorm will persist Wednesday, especially across the
Plateau.

Thursday looks like the hottest day in terms of temperature and
heat index. Still, it looks like we will stay below the heat
advisory thresholds.

The ridge and its heat will back off some this weekend. Even so,
temperatures will stay above normal. Chances for scattered showers
and storms will increase.

Looking ahead to next week, there is some hope for more
widespread rainfall. The GFS has been showing a surge of tropical
moisture coming up from the Gulf into Mid Tn for Monday. The Euro
has kept the wave farther southwest, but the latest model run
looks closer to the GFS trends. It is too soon to count on any of
these varied and inconsistent solutions, so we will keep extended
pops in the "chance" range. But rain chances for early next week
could certainly climb if the GFS trends continue.

&&

.AVIATION...
18Z TAF DISCUSSION.

Conditions will be VFR for the next 24 hours. Winds will be
southerly between 5-8 kts this afternoon before calming below 5
kts after 11/01z. High resolution models are developing some
afternoon thunderstorms with development favoring areas closer to
CSV and perhaps MQY/BNA. Coverage is expected to be isolated so
chances of impacting a terminal are too low to be included in the
taf.

&&

.CLIMATE...

Afternoon highs this week will be pushing records that haven't
been seen in quite some time. Here are the record highs for the
Nashville Airport:

Date             Record High (year set)
September 10th         99 (1887)
September 11th        100 (1983)
September 12th         96 (1939)
September 13th         97 (1980)

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......13
AVIATION........Reagan
Hazardous weather outlook, Sep 10, 9:41 AM CDT, 7 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
Issued by National Weather Service Morristown TN
941 AM CDT Tue Sep 10 2019

TNZ005>011-023>034-056>066-075-077>080-093>095-111445-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
941 AM CDT Tue Sep 10 2019

This Hazardous Weather Outlook is for portions of middle
Tennessee.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Sep 10, 4:22 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Nashville TN
422 PM CDT Tue Sep 10 2019

TNZ031>033-102200-
Putnam TN-Overton TN-Jackson TN-
422 PM CDT Tue Sep 10 2019

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN OVERTON...SOUTHEASTERN
JACKSON AND NORTH CENTRAL PUTNAM COUNTIES UNTIL 500 PM CDT...

At 422 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Gainesboro, moving northeast at 10 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Livingston, Rickman and Standing Stone State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3628 8523 3621 8551 3637 8562 3643 8552
      3641 8550 3646 8548 3650 8541 3650 8540
      3649 8540 3649 8539 3650 8539 3651 8538
TIME...MOT...LOC 2122Z 242DEG 8KT 3633 8549

Rose
Special weather statement, Sep 10, 4:32 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Nashville TN
432 PM CDT Tue Sep 10 2019

TNZ027-059-102200-
Williamson TN-Davidson TN-
432 PM CDT Tue Sep 10 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL DAVIDSON AND
NORTHEASTERN WILLIAMSON COUNTIES UNTIL 500 PM CDT...

At 431 PM CDT, Doppler radar was tracking a strong thunderstorm over
Brentwood, or near Franklin, moving northeast at 10 mph.

Winds in excess of 40 mph, frequent cloud to ground lightning
strikes, and brief heavy rainfall will be possible with this storm.

Locations impacted include...
Franklin, Brentwood, Nolensville, Forest Hills, Oak Hill and Antioch.

This includes the following highways...
 Interstate 65 between mile markers 64 and 75.
 Interstate 24 between mile markers 57 and 61.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Brief heavy rainfall is also occurring with this storm, and may lead
to minor localized flooding. Do not drive your vehicle through
flooded roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3586 8681 3597 8688 3606 8687 3607 8669
      3604 8663 3597 8665
TIME...MOT...LOC 2130Z 246DEG 9KT 3598 8679

31
Special weather statement, Sep 10, 4:46 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Nashville TN
446 PM CDT Tue Sep 10 2019

TNZ026-102215-
Cheatham TN-
446 PM CDT Tue Sep 10 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CHEATHAM COUNTY
UNTIL 515 PM CDT...

At 445 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ashland City, moving northeast at 10 mph.

Winds in excess of 40 mph, frequent cloud to ground lightning
strikes, and brief heavy rainfall will be possible with this storm.

This storm will remain over mainly rural areas of north central
Cheatham County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Brief heavy rainfall is also occurring with this storm, and may lead
to minor localized flooding. Do not drive your vehicle through
flooded roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3633 8703 3626 8714 3627 8716 3628 8716
      3629 8717 3629 8716 3630 8715 3632 8719
      3639 8715
TIME...MOT...LOC 2144Z 213DEG 9KT 3631 8714

31
Local storm report, Sep 10, 4:51 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
451 PM CDT TUE SEP 10 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 PM     TSTM WND DMG     NASHVILLE               36.17N  86.78W
09/10/2019                   DAVIDSON           TN   EMERGENCY MNGR

            TREES AND POWER LINES DOWN NEAR I-65 AND FRANKLIN RD.

&&

EVENT NUMBER OHX1900541

ROSE
Special weather statement, Sep 10, 5:12 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Nashville TN
512 PM CDT Tue Sep 10 2019

TNZ028-102245-
Wilson TN-
512 PM CDT Tue Sep 10 2019

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL WILSON COUNTY UNTIL
545 PM CDT...

At 512 PM CDT, Doppler radar was tracking a strong thunderstorm over
Rural Hill, or 10 miles southwest of Lebanon, moving northeast at 15
mph.

Winds in excess of 30 mph, frequent cloud to ground lightning
strikes, and brief heavy rainfall will be possible with this storm.

Locations impacted include...
Lebanon, Mount Juliet, Rural Hill and Gladeville.

This includes the following highways...
 Interstate 40 between mile markers 230 and 232.
 Interstate 840 between mile markers 67 and 74.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Brief heavy rainfall is also occurring with this storm, and may lead
to localized minor flooding. Do not drive your vehicle through
flooded roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3620 8641 3612 8633 3606 8645 3607 8647
      3611 8653 3613 8653
TIME...MOT...LOC 2210Z 232DEG 13KT 3611 8646

31
Local storm report, Sep 10, 5:14 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
514 PM CDT TUE SEP 10 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0456 PM     TSTM WND DMG     OLD HICKORY             36.26N  86.65W
09/10/2019                   DAVIDSON           TN   SOCIAL MEDIA

            TREE DOWN NEAR HADLEY AND 16TH

&&

EVENT NUMBER OHX1900542

ROSE

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 10, 3:57 PM CDTSpecial Weather StatementOHXWhite33 min
Sep 10, 4:00 PM CDTSpecial Weather StatementOHXCoffee30 min
Sep 10, 4:05 PM CDTSpecial Weather StatementOHXJackson25 min
Sep 10, 4:09 PM CDTSpecial Weather StatementOHXWilliamson21 min
Sep 10, 4:22 PM CDTSpecial Weather StatementOHXOverton38 min
Sep 10, 4:32 PM CDTSpecial Weather StatementOHXWilliamson28 min
Sep 10, 4:41 PM CDTSevere Thunderstorm WarningOHXDavidson, Williamson34 min
Sep 10, 4:46 PM CDTSpecial Weather StatementOHXCheatham29 min
Sep 10, 5:12 PM CDTSpecial Weather StatementOHXWilson33 min
Sep 10, 5:22 PM CDTSpecial Weather StatementOHXRobertson23 min
Sep 10, 5:25 PM CDTSpecial Weather StatementOHXPutnam20 min
Sep 10, 5:38 PM CDTSpecial Weather StatementOHXCoffee22 min
Sep 10, 5:47 PM CDTSpecial Weather StatementOHXCannon43 min
Sep 10, 5:51 PM CDTSevere Thunderstorm WarningOHXSumner24 min
Sep 10, 6:29 PM CDTSpecial Weather StatementOHXTrousdale31 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.